Flood, Woodruff
- When
- July 12, 7:00 AM CST to July 17, 12:00 AM CST
- Where
- Woodruff County, Patterson to 0.46 mi SSW of Riverside
- Cause
- Heavy Rain
- Property damage
- $2,000
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise above flood stage during toward the middle of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise above flood stage during toward the middle of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 5:41 AM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 641 AM CDT TUE JUL 12 2011 .AVIATION...12Z TAF CYCLE VFR CONDS WL AGAIN CONT. MAINLY HIGH LVL CLOUDS WL CONT TO STREAM ACRS THE FA THIS MRNG...WITH SCTD CU FORMING DURG THE AFTN HRS. ANY SHRA/TSRA ACTIVITY WL BE FEW AND FAR BETWEEN LATER TODAY...SO JUST KEPT A CB GROUP IN THE FCST. AN UPR LVL SYS WL APCH AR FM THE W LATER TNGT...WITH SCTD CONVECTION EXPECTED MAINLY TO THE W OF THE AREA. EXPECT SOME OF THIS ACTIVITY TO IMPACT PARTS OF NWRN AR AFT 13/12Z. /44/ && .PREV DISCUSSION... /ISSUED 338 AM CDT TUE JUL 12 2011/ ..SLIGHT RELIEF FROM THE HEAT IN STORE FOR THE NATURAL STATE MID TO LATE WORK WEEK... SHORT TERM...TODAY THROUGH FRIDAY NIGHT TODAY... AT LEAST ONE MORE STEAMING SCORCHING BLAZING DAY IS ON TAP. WILL CONTINUE THE HEAT ADVISORY FOR MOST OF ARKANSAS TODAY AS TEMPS AGAIN PUSH OVER 100 IN MANY AREAS. WILL LEAVE SLIGHT CHC POPS CONFINED TO THE LATE AFTERNOON HRS BUT DO EXPECT A FEW ISO STORMS TO POP TODAY AS RUC FCST SOUNDINGS SHOW UPWARDS OF 2000 J/KG MLCAPE DVLPING BY LATE AFTERNOON. WEDNESDAY... WED IS THE MOST DIFFICULT DAY TO FCST IN THE SHORT TERM AS HEAT INDEX VALUES WILL AGAIN PUSH ABOVE 105F IF CLOUDS/PRECIP ARE NOT WIDESPREAD. HOWEVER...WIDESPREAD CLOUDS/PRECIP ARE A POSSIBILITY AS AN UPR DISTURBANCE DIPS INTO THE RIDGE AND TAPS JUICY 2.0 PLUS INCH PWAT AIR. WILL FOR NOW HOLD OFF ON EXTENDING THE HEAT ADV...BUT IF CONVECTION HOLDS OFF OR REMAINS ISOLATED...ONE MAY BE NEEDED. THURSDAY... THU LOOKS SIMILAR TO WED AS THE UPR DISTURBANCE SLOWLY EXITS THE STATE TO THE SW. H85 TEMPS LOOK COOLER ON THU AND COMBINED WITH INCREASED CLOUD COVER...HIGHS MAY STAY IN...GASP...THE MID 90S. THE GFS REMAINS MUCH STRONGER THAN ANY OTHER MODEL WITH THE DISTURBANCE AND SUGGESTS LIKELY POPS ON THU. THOUGH THIS SEEMS OVERDONE...HAVE INCREASED POP CHCS THU TO 40 PERCENT CWA-WIDE AS MOST OTHER MODELS SUPPORT AT LEAST SCT CONVECTION. FRIDAY... THE RIDGE WILL BEGIN RE-ESTABLISHING ITSELF ON FRI...BEGINNING A TREND TOWARD LOWER PRECIP CHCS THAT WILL CONTINUE INTO THE LONG TERM... LONG TERM...SATURDAY THROUGH MONDAY NO MAJOR CHGS MADE TO THE GOING FCST. UPR HIGH IS PROGGED TO BLD BACK INTO THE CNTRL PART OF THE NATION...RMNG CENTERED JUST TO THE N OF AR. CURRENT FCST HAS SMALL RAIN CHCS MOST DAYS FOR DIURNAL CONVECTION OVR MOST OF THE FA...AS WEAK IMPULSES ARE EXPECTED TO ROTATE ARND THE UPR HIGH. KEPT HIGH TEMPS MAINLY IN THE 90S...WITH LOWS GENERALLY IN THE LOWER AND MID 70S. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN- WHITE-WOODRUFF-YELL. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 12 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE GREATEST THREAT. DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331685.